View Full Version : Its So Unfair! Or Is It Me?


raspberryrum30
03-31-06, 11:33 PM
:confused: my meds work but why do i have to sacrafice a part of my personality in order to have a normal life? When i am on the meds, yes i am able to focus and follow conversations but i also feel that i have lost a great side of myself which is the side that likes to dance and just be me! like today for instance was listening to a whole host of 80's music and dancing my *** off something i know i would not do on my meds oh man someone please help me to figure this out i want to live a normal life and have fun on my meds but i just can't seem to do it. why can't someone invent a medication that treats add without altering your personality so much? or is that on my meds i am the person i am supposed to be? i don't know i am confused someone please help me clear this up! how can i be fun sexy and bubbly while on my meds? is it something i have to do within my self? please help

Bean Delphiki
04-01-06, 12:19 AM
It may be that you need a different medication, or a lower dose, because meds should not change your personality.

However, medication that works really well should prevent you from goofing off. It seems like sometimes ADD people are startled by themselves when they are not goofing off all the time anymore.

Do you take "med holidays" i.e. not take them on the weekends or similar? Because obviously you need to be rather serious in order to do work, but you should be able to relax when you are not working.

katatak
04-01-06, 09:41 PM
yes i am able to focus and follow conversations but i also feel that i have lost a great side of myself which is the side that likes to dance and just be me! like today for instance was listening to a whole host of 80's music and dancing my *** off something i know i would not do on my meds

And why would you not do that on your meds? 80's music, for me that is major fun! Just thinking about those tunes makes me smile and think about dancing.

I've not experienced any personality change while taking dexedrine, just I've found I can do way more and things I could not do before. Maybe you're just discovering there's another side to you that you haven't seen before.

The other possiblity to consider is that you medication needs to be adjusted maybe... down? I'm not sure, you should definitely discuss this wiht your doctor. I think your reaction is not the usual one for these medications (Methylphenidate or Dexedrine)

Also consider that normally, dopamine levels rise and fall in your brain according to what you are doing and experiencing, taking medication to help this process isn't the ideal way. But its the best we have now. So think about the time of day you take your medication and what you are doing. I definitely know that there are times during the day when I should be taking less becuase the situations I'm in call for less.

Cheers,
Katatak

speedo
04-01-06, 10:01 PM
raspberry;

It could the that the meds are too strong for you. It could also be that you need to give yourself time to adjust to the medication.

ME :D


:confused: my meds work but why do i have to sacrafice a part of my personality in order to have a normal life? When i am on the meds, yes i am able to focus and follow conversations but i also feel that i have lost a great side of myself which is the side that likes to dance and just be me! like today for instance was listening to a whole host of 80's music and dancing my *** off something i know i would not do on my meds oh man someone please help me to figure this out i want to live a normal life and have fun on my meds but i just can't seem to do it. why can't someone invent a medication that treats add without altering your personality so much? or is that on my meds i am the person i am supposed to be? i don't know i am confused someone please help me clear this up! how can i be fun sexy and bubbly while on my meds? is it something i have to do within my self? please help

ADDrift
04-01-06, 10:25 PM
I struggle with this as well raspberry.

As was mentioned before I make sure to take vacations from my meds. I get frustrated that when I'm on my meds I'm not so sociable and I don't laugh as much but I think that people without ADD have a similar thing. For instance, I used to work in a restaurant and I shared the morning shift with my friend Bambi (YES her real name!). We would laugh and crack jokes all morning but half an hour before the lunch rush she would stop joking and wouldn't really laugh and goof off with me. It kinda hurt my feelings at first but after a while I realized that she was FOCUSING :eek:!! She couldn't focus on getting ready for the busiest rush of the day and joke around with me.

That's how I think of my meds, when it's time to get down to bussiness they help me with that and I spend less time goofing off.
It's like another side of your personality except us ADDers have to artificially induce it!

speedo
04-01-06, 10:32 PM
When I first started on medicatoin, my creativity hit an all-time low. It was kind of awful. However, as time has passed, my creativity had slowly returned.

ME ::D

~boots~
04-01-06, 11:59 PM
I feel excactly tha same way! I talked to my Dr about it, and all he could suggest was to take a weekend off and go take some more photos....

I liked parts of the "old" me, the same as you, but I also like the "new" me with the ability to focus, and listen etc etc...It's a dilemma, and when I decide not to thake the meds for a day or so, I see the "old" me I didn't like emerging...so I go back on them
It seems to be a no-win situation...which will hopefully improve